Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 9, NWS Cheyenne, WY

February 19, 20177 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 19, 2017, 2:11 AM MST for 7 counties in Wyoming. It took effect at Feb 20, 2017, 9:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 2:11 AM MST (09:11 UTC)
In effect from
Feb 20, 2017, 9:00 PM MST
Expired
Feb 20, 2017, 11:00 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS75 KCYS 190911
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
211 AM MST Sun Feb 19 2017

WYZ110-192200-
/O.NEW.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
211 AM MST Sun Feb 19 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Cheyenne has issued a High Wind
Watch, which is in effect from Monday evening through Tuesday
morning. 

* TIMING...Monday evening through Tuesday morning.

* WINDS...Southwest between 35 to 45 MPH sustained with gusts over
  60 MPH possible. 

* IMPACTS...Mainly to transportation. Light Weight and High
  Profile vehicles traveling on Interstate 80 between Cheyenne and
  Rawlins have a heightened risk of blowovers and travel
  difficulty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WYZ106-116-117-192200-
/O.CON.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
211 AM MST Sun Feb 19 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

* TIMING...Sunday Evening Through Monday Afternoon

* WINDS...West at 35 to 45 MPH Sustained With Gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Light Weight and High
  Profile vehicles traveling on Interstate 25 between Cheyenne and
  Wheatland and Interstate 80 between Cheyenne and Laramie have a
  heightened risk of blowover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
4 follow-up statements
930 
WWUS75 KCYS 192030
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
130 PM MST Sun Feb 19 2017

...Strong winds through Tuesday morning across wind
prone locations...

.The passage of a cold front tonight and strong
gradients aloft and at the surface will produce the
possibility of strong winds across wind prone 
locations through Tuesday morning.

WYZ106-116-117-201200-
/O.UPG.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/
/O.NEW.KCYS.HW.W.0011.170220T0300Z-170221T0000Z/
/O.EXA.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
130 PM MST Sun Feb 19 2017

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST
MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 8 PM this evening to 5 PM MST
Monday. A High Wind Watch has also been issued. This High Wind
Watch is in effect from Monday evening through Tuesday morning.

* TIMING...High wind warning from 8 pm tonight to 5 pm Monday.
  High wind watch from 9 pm Monday evening to noon Tuesday.

* WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Light Weight and High 
  Profile vehicles traveling on Interstate 25 between Cheyenne 
  and Wheatland and Interstate 80 between Cheyenne and Laramie 
  have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WYZ110-201200-
/O.CON.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
130 PM MST Sun Feb 19 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* TIMING...9 pm Monday through noon Tuesday.

* WINDS...Southwest between 35 to 45 MPH sustained with gusts 
  over 60 MPH possible. 

* IMPACTS...Mainly to transportation. Light Weight and High
  Profile vehicles traveling on Interstate 80 have a heightened 
  risk of blowovers and travel difficulty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

RUBIN
727 
WWUS75 KCYS 200959
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
259 AM MST Mon Feb 20 2017

...STRONG WINDS ACROSS THE WIND PRONE AREAS TODAY WILL SPREAD
ACROSS THE VALLEYS AND HIGH PLAINS FOR TUESDAY...

.The passage of a cold front tonight and strong pressure 
gradients aloft and at the surface will produce the likelihood 
of strong gusty winds across most of southeast Wyoming through
Tuesday. 

WYZ106-202230-
/O.CAN.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/
/O.EXT.KCYS.HW.W.0011.000000T0000Z-170222T0100Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
259 AM MST Mon Feb 20 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING...A lull in the strong winds are expected this morning
  and early this afternoon. However...winds will rapidly increase
  late this evening and remain strong through Tuesday. 

* WINDS...West between 35 to 50 MPH sustained with gusts around 65
  MPH. The strongest winds will be tonight through early Tuesday
  morning.

* IMPACTS...Mainly to transportation. Light Weight and High
  Profile vehicles traveling on Interstate 25 between Cheyenne and
  Wheatland have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-202230-
/O.UPG.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/
/O.EXB.KCYS.HW.W.0011.170221T0000Z-170222T0100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
259 AM MST Mon Feb 20 2017

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM
MST TUESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 5 PM this afternoon to 6 PM MST
Tuesday. The High Wind Watch is no longer in effect. 

* TIMING...5 pm this afternoon through Tuesday afternoon.

* WINDS...Southwest between 40 to 50 MPH sustained with gusts over
  60 MPH expected. 

* IMPACTS...Mainly to transportation. Light Weight and High 
  Profile vehicles traveling on Interstate 80 have a heightened 
  risk of blowovers and travel difficulty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ116-117-202230-
/O.EXT.KCYS.HW.A.0009.170221T0400Z-170222T0100Z/
/O.CON.KCYS.HW.W.0011.000000T0000Z-170221T0000Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
259 AM MST Mon Feb 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

...HIGH WIND WATCH NOW IN EFFECT FROM LATE THIS EVENING THROUGH 
TUESDAY AFTERNOON...

* TIMING...High wind warning until 5 pm this afternoon. High wind
  watch remains in effect Monday night through Tuesday afternoon.

* WINDS...West at 35 to 45 MPH sustained with gusts around 60 
  MPH.

* IMPACTS...Mainly to transportation. Light Weight and High 
  Profile vehicles traveling on Interstate 25 between Cheyenne 
  and Wheatland and Interstate 80 between Cheyenne and Laramie 
  have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WYZ101-102-105-107-108-115-118-119-202230-
/O.EXB.KCYS.HW.A.0009.170221T1100Z-170222T0100Z/
Converse County Lower Elevations-Niobrara County-Shirley Basin-
East Platte County-Goshen County-Laramie Valley-
Central Laramie County-East Laramie County-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, Medicine Bow, Shirley Basin, Wheatland, Guernsey, 
Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs
259 AM MST Mon Feb 20 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

The National Weather Service in Cheyenne has issued a High Wind
Watch, which is in effect from late tonight through Tuesday
afternoon. 

* TIMING...Windy conditions are expected today with gusts up to 45
  MPH possible. Winds may become strong late tonight through
  Tuesday morning across the High Valleys and eastern Plains.

* WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Light Weight and High
  Profile vehicles traveling on Interstate 25...Interstate
  80...and state roads east of Interstate 25 towards the Nebraska
  border have a heightened risk of blowover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
483 
WWUS75 KCYS 201508
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
808 AM MST Mon Feb 20 2017

...STRONG WINDS TO REDEVELOP ACROSS SOUTHEAST WYOMING TONIGHT INTO
TUESDAY...

WYZ116-117-202315-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-170221T0000Z/
/O.CON.KCYS.HW.A.0009.170221T0400Z-170222T0100Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
808 AM MST Mon Feb 20 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

* TIMING...High wind watch remains in effect tonight through 
  Tuesday afternoon. 

* WINDS...West at 35 to 45 MPH sustained with gusts around 60 
  MPH. 

* IMPACTS...Mainly to transportation. Light Weight and High
  Profile vehicles traveling on Interstate 80 between Cheyenne 
  and Laramie have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WYZ110-202315-
/O.EXT.KCYS.HW.W.0011.170220T1508Z-170222T0100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
808 AM MST Mon Feb 20 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING....A lull in the strong winds are expected this morning 
  and early this afternoon. However...winds will rapidly 
  increase late this evening and remain strong through Tuesday.

* WINDS...Southwest between 40 to 50 MPH sustained with gusts 
  over 60 MPH expected. 

* IMPACTS...Mainly to transportation. Light Weight and High 
  Profile vehicles traveling on Interstate 80 have a heightened 
  risk of blowovers and travel difficulty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-202315-
/O.CON.KCYS.HW.W.0011.000000T0000Z-170222T0100Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
808 AM MST Mon Feb 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING...A lull in the strong winds are expected this morning 
  and early this afternoon. However...winds will rapidly 
  increase late this evening and remain strong through Tuesday. 

* WINDS...West between 35 to 50 MPH sustained with gusts around 65
  MPH. The strongest winds will be late tonight through Tuesday 
  morning.

* IMPACTS...Mainly to transportation. Light Weight and High 
  Profile vehicles traveling on Interstate 25 between Cheyenne 
  and Wheatland have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ101-102-105-107-108-115-118-119-202315-
/O.CON.KCYS.HW.A.0009.170221T1100Z-170222T0100Z/
Converse County Lower Elevations-Niobrara County-Shirley Basin-
East Platte County-Goshen County-Laramie Valley-
Central Laramie County-East Laramie County-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, Medicine Bow, Shirley Basin, Wheatland, Guernsey, 
Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs
808 AM MST Mon Feb 20 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* TIMING..Winds may become strong late tonight through Tuesday 
  morning across the High Valleys and eastern Plains. 

* WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Light Weight and High 
  Profile vehicles traveling on Interstate 25...Interstate 80... 
  and state roads east of Interstate 25 towards the Nebraska 
  border have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
966 
WWUS75 KCYS 201800
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1100 AM MST Mon Feb 20 2017

...STRONG WINDS TO REDEVELOP ACROSS SOUTHEAST WYOMING TONIGHT
INTO TUESDAY...

WYZ116-117-211200-
/O.UPG.KCYS.HW.A.0009.170221T0400Z-170222T0100Z/
/O.EXB.KCYS.HW.W.0011.170221T0400Z-170222T0100Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
1100 AM MST Mon Feb 20 2017

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
TUESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 9 PM this evening to 6 PM MST
Tuesday. The High Wind Watch is no longer in effect. 

* TIMING...9 pm tonight to 6 pm Tuesday.

* WINDS...West at 35 to 45 MPH sustained with gusts around 60 
  MPH. 

* IMPACTS...Mainly to transportation. Light weight and high
  profile vehicles traveling on Interstate 80 between Cheyenne and
  Laramie have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ101-102-105-107-108-115-118-119-211200-
/O.UPG.KCYS.HW.A.0009.170221T1100Z-170222T0100Z/
/O.EXB.KCYS.HW.W.0011.170221T1100Z-170222T0100Z/
Converse County Lower Elevations-Niobrara County-Shirley Basin-
East Platte County-Goshen County-Laramie Valley-
Central Laramie County-East Laramie County-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, Medicine Bow, Shirley Basin, Wheatland, Guernsey, 
Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs
1100 AM MST Mon Feb 20 2017

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MST TUESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 4 AM to 6 PM MST Tuesday. The
High Wind Watch is no longer in effect. 

* TIMING...4 am to 6 pm Tuesday.

* WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH.

* IMPACTS...Mainly to transportation. Light weight and high
  profile vehicles traveling on Interstate 25...Interstate
  80...and state roads east of Interstate 25 towards the Nebraska 
  border have a heightened risk of blowover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-110-211200-
/O.CON.KCYS.HW.W.0011.000000T0000Z-170222T0100Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
1100 AM MST Mon Feb 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING...Winds will quickly increase late this evening and
  remain strong through Tuesday afternoon. 

* WINDS...West between 35 to 50 MPH sustained with gusts around 
  65 MPH. The strongest winds will be late tonight through 
  Tuesday morning. 

* IMPACTS...Mainly to transportation. Light weight and high
  profile vehicles traveling on Interstate 25 between Cheyenne and
  Wheatland have a heightened risk of blowover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 18, 9:53 PM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 18, 9:53 PM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
953 PM MST Sat Feb 18 2017

.UPDATE...
Issued at 728 PM MST Sat Feb 18 2017

GFS continues to advertise strong winds beginning Sunday after 03Z
and persisting into Monday. 750/800mb winds across the Laramie
range 50-60kts. Model soundings showing 50+kts right off the
surface, especially after 06Z Monday. Really hard to ignore, so
went ahead with a High Wind Watch for Bordeaux, SOuth laramie
Range and eastern Foothill zones through 00Z Tuesday. Updates have
been sent.

&&

.SHORT TERM...(This evening through Monday)
Issued at 220 PM MST Sat Feb 18 2017

The very warm February will continue through early next week.
Highs today have climbed into the upper 50s and 60s to the east of
the Laramie Range, this is around 20 degrees above normal for mid
February. The weather will remain rather quiet through tomorrow
afternoon with occasional mid to high lvl clouds streaming into
the region from the south. Temps tomorrow will be very similar to
today and generally light south to southwesterly winds will
prevail. Upper level low over the Southwestern United States will
weaken and lift northeastward into Colorado by Sunday night.
Increasing 700-500 mb moisture combined with weak dynamics will
cause at least a slight chance of of rain/snow showers over much
of the CWA by late aftn into the evening. Snow accumulations
across the Sierra Madre and Snowy Ranges will be generally less
than 4 inches owing to the progressive nature of the upper level
shortwave trough.

Still expecting winds to increase by Sunday night across southeast
WY as the sfc trough moves eastward into the western Nebraska
Panhandle and the llvl gradient comes up. The 12Z GFS shows the
strongest llvl gradient and winds aloft. It is interesting that
the 850 mb CAG-CPR gradient off the 12Z GFS has come down from
previous runs (60-65 meters compared to 80 meters yesterday). The
12Z NAM only shows 40 meters for the 850 mb CAG-CPR gradient,
quite the difference. With uncertainty on how the southern stream
shortwave merges with the upper wave moving across WY, decided to
hold off on any High Wind Watches at this point. It will
definitely be something that future shifts will have to consider
across the wind prone areas. With good mixing during the day on
Monday, winds will remain elevated even as winds aloft come down
some through the aftn.

.LONG TERM...(Monday night through Saturday)
Issued at 220 PM MST Sat Feb 18 2017

Monday night/Tuesday...Another quite mild day on tap Tuesday with
brisk zonal flow aloft and surface lee troughing producing downslope
warming west winds. Maximum temperatures well into the 60s to lower
70s east of I-25 based on thicknesses and 700 mb temperatures. May
see near high wind criteria winds across our wind prone locations
based on low and mid level gradients.

Wednesday...Southwest flow aloft strengthens with falling heights
suggesting a cooler day, through still with above normal
temperatures. With moist flow aloft, will see scattered showers
develop in the afternoon along and west of I-25, and north of a
Wheatland to Scottsbluff line.

Thursday...Models continue to show a progressive shortwave trough
and strong cold front advancing across our forecast area, and with
adequate low and mid level moisture, will see scattered to
widespread coverage of precipitation mainly in the form of snow.
Much colder temperatures in the wake of the cold front.

Friday...Progressive pattern aloft continues with a transitory ridge
aloft moving overhead. Low level upslope winds will continue with
surface high pressure residing across the plains states to our east
and with 700 mb temperatures near -14 Celsius, high temperatures
will be at or below freezing at most locations. Mostly dry
conditions expected due to minimal low and mid level moisture.

Saturday...Fast zonal flow aloft continues with a slow warming trend
developing based on thicknesses and 700 mb temperature trends. Aside
from a few orographic snow showers over the Snowy and Sierra Madre
Ranges, it looks dry with mostly dry low and mid levels.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 952 PM MST Sat Feb 18 2017

VFR conditions expected across southeast Wyoming and Nebraska
Panhandle the next 24 hours. Showers will be on the increase out
by KRWL Sunday afternoon, spreading east through the evening
hours.

&&

.FIRE WEATHER...
Issued at 220 PM MST Sat Feb 18 2017

Minimal fire weather concerns through early next week. West to
northwest winds will be breezy to windy on Monday and Tuesday.
Some locations to the east of the Laramie Range will see minimum
afternoon humidity values drop to around 20 percent by early next
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday evening through Monday afternoon for
     WYZ106-116-117.

NE...None.
&&

UPDATE...GCC
SHORT TERM...ZF
LONG TERM...RUBIN
AVIATION...GCC
FIRE WEATHER...ZF
Hazardous weather outlook, Feb 18, 7:27 PM MST, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
727 PM MST Sat Feb 18 2017

WYZ103>106-109>118-200230-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
727 PM MST Sat Feb 18 2017

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Windy conditions are possible especially in the wind prone areas
later Sunday night...then more likely Monday night into Tuesday.
A High Wind Watch is in effect for the Bordeaux and South Laramie
Range areas for wind gusts in excess of 60 MPH Sunday evening
through Monday afternoon.

A low pressure system may then bring heavy snow to the area
Thursday into Friday. Significant snow accumulations are possible
for portions of the area Thursday into Friday.

.Spotter information statement...

Spotter activation will not be needed tonight.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-200230-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
East Laramie County-
727 PM MST Sat Feb 18 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A low pressure system may then bring heavy snow to the area
Thursday into Friday. Significant snow accumulations are possible
for portions of the area Thursday into Friday.

.Spotter information statement...

Spotter activation will not be needed tonight.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:12 PM MSTHigh Wind WatchCYSAlbany, Laramie, Platte18 hr
Feb 19, 1:30 PM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more49 hr

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.